About 4 years ago I went into the emergency room to investigate a movable lump in my lower left abdomin. They did blood work (normal), CT Scan (normal), flat stomach xray (normal)Pap (normal). They could feel it but they could not see anything therefore they gave me a colon cleanser to clean out my colon and that should do it. They also gave me some pills that were for a hyper-colon? I took one and never took them after that. I went in a week later to my reg doc who said that it was probably just stool as she could not feel the lump.
They have since said that my problem is IBS but I do not have diarrhea. It is severe constipation at which I take Colace everyday just to go maybe 4 times a weeek. I have not had a BM for about 10 days now and I am in a lot of pain in my right side. Just above the pelvic bone. I am not passing any gas, nor have I had a BM. I called my doctor who told me to do an enema. I feel even worse, I stayed home from work because of the cramping on my right side now.
I have no idea what to do now everywhere I go OB-GYN, REG DOC, Hospital all tell me that it is IBS. Not one person has suggested a specialist. Any help would be appreciated.
Have you tried increasing your fiber intake and drinking more water? I take a teaspoon of Metamucil in the morning and one before bedtime...it works for diahrea and constipation. It makes my stool come out formed and it comes out easy.
I hope you can get some relief soon..
take care , virgo
It's not uncommon for patients with IBS to have constipation as their primary symptom. 10 days without a b.m. would certainly cause pain in most people, I would think. In general are you trying anything besides the Colace? High-fiber fruits, bran cereal, exercise, and of course lots of water are all conducive to the relief of constipation. But your current stretch of 10 days is pretty severe, so you may need to consult further with your doctor if this doesn't resolve pronto. You might ask him/her about trying what they use as a prep for colonoscopies - Fleets Phosphosoda(sp?). That would be guaranteed to flush you out, but I don't know whether it would be dangerous in your current state. For sure ask a doctor before trying that. Good luck.
I had a similar problem several years back. I finally got so frustrated that I turned to an Oriental Medicine practicioner. She did several rounds of acupuncture and prescribed a series of homeopathic treatments. I was stunned that my system finally worked its own way back to normal.
She did say that my increased fiber consumption would ultimately speed my recovery. I agree with the others. Fiber will not hurt you. Even just a metamucil wafer with every meal could help.
i was diagnosed with IBS last year and my main symptom was constipation and lower abdominal pain, etc. In addition to Reglan, Nexium, he gave me a prescription for Miralax. It is a miracle drug to me. I now have 5 other family members taking it who have had chronic constipation their whole life as well and they would all do without food before doing without Miralax :)
I to have had right side and lower right abdomin pain. I have had a sigmoid flex, barium enema, xrays, blood work, stool sample tests, as well as sonogram of my right ovary. The doctor that did the sigmoid, stated I had IBS. The barium enema technician stated it was diverticulitus. This all started with me back in May. I became constipated over night it seemed like. I do however have a history of constipation and was told a couple of years ago that I had IBS. At the same time, I had been taking zocor since 12/01 for cholesterol. 5mg a night. It really worked, my cholesterol total number dropped to 150. Because of my suggestion that the zocor could be causing my constipation problem, the doctor took me off of it. I have not really seen any improvement in that area. I do however, take citrucel 2 to 3 times a day, and I do get some relief, but I still experience bouts of pain in my right side and lower right quadrant area. Sometimes for me the pain comes on when it is my monthly cycle time. My dr has told me that it could be my ovary. Needless to say, I still get this pain. Maybe it is related to going over 40 and the changes that women go through! I just don't know why I still am getting this pain. I do have a follow up with my doctor in a week. I ask him to send me to a gyn doctor, but he said he is going to look at a couple of other things first. I.E. maybe birth control. Thanks for listening to me and I do hope to hear something back from anyone that may have some advise. My email is ***@****
Thank you all to responded. I do take Colace everyday along with a regular exercise program. I have to limit myself (it seems) to a very strict diet too. I have noticed since my first posting that whenever I ate red meat or pasta it would worsen. And it seems that as long as I stay on fruits and vegetables I am ok. I did go back to the doctor who again was unable to help but did tell me that whenever you go that long without a bm your system tends to get stressed out and my colon needs time to shrink back down to its normal size. I had a real hard time believing him so I am now searching for a good gastro MD. Again, thanks everone for listening.
Also (sorry forgot to include) when i went to the Er they thought I had a hernie bcuz you can feel a long (4 in) hard "rod" in my left side. My right side painis virtually gone now but I am left with this lump in my left side. You can feel it from right under my ribs to the inside of my pelvic bone. Tender to the touch and yet nothing shows up on xrays or scans. If anyone has any hints as to what that might be it would be appreciated.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.